Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 1, 2011, 3:50 AM MST for 8 counties in Nebraska; 6 counties in Wyoming. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 3:50 AM MST (10:50 UTC)
- Expired
- Jan 1, 2011, 10:23 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WWUS45 KCYS 011050 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 350 AM MST SAT JAN 1 2011 ...DANGEROUS WIND CHILLS WILL CONTINUE OVER THE REGION THROUGH NOON... .A WINTER STORM SYSTEM OVER MINNESOTA EARLY THIS MORNING WILL CONTINUE TO MOVE TO THE NORTHEAST TODAY. THE CIRCULATION AROUND THE STORM WILL CONTINUE TO PRODUCE STRONG WINDS AND VERY COLD WIND CHILL VALUES OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH NOON. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 011900- /O.CAN.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/ /O.NEW.KCYS.WC.Y.0001.110101T1050Z-110101T1900Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 350 AM MST SAT JAN 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...THROUGH NOON TODAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO...GRADUALLY WARMING SATURDAY MORNING. * OTHER IMPACTS...THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER THE AREA THIS MORNING. THE WINDS...BLOWING SNOW AND VERY COLD WIND CHILL VALUES WILL MAKE TRAVEL DIFFICULT IN PLACES AND OUTDOOR ACTIVITIES DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREME TIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. ANY OUTDOOR EXCURSIONS CAN BE DANGEROUS WITHOUT PROPER ATTIRE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ103-106-117-011900- /O.NEW.KCYS.WC.Y.0001.110101T1050Z-110101T1900Z/ /O.CON.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN... WHITAKER 350 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... THE WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING...THROUGH NOON TODAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO...GRADUALLY WARMING THIS MORNING. * OTHER IMPACTS...THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW OVER THE AREA THIS MORNING. THE WINDS...BLOWING SNOW AND VERY COLD WIND CHILL VALUES WILL MAKE TRAVEL DIFFICULT IN PLACES AND OUTDOOR ACTIVITIES DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREME TIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. ANY OUTDOOR EXCURSIONS CAN BE DANGEROUS WITHOUT PROPER ATTIRE. && $$ WYZ104-105-109>116-011900- /O.CON.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 350 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...THROUGH NOON TODAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO...GRADUALLY WARMING THIS MORNING. * OTHER IMPACTS...THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW OVER THE AREA THIS MORNING. THE WINDS...BLOWING SNOW AND VERY COLD WIND CHILL VALUES WILL MAKE TRAVEL DIFFICULT IN PLACES AND OUTDOOR ACTIVITIES DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREME TIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. ANY OUTDOOR EXCURSIONS CAN BE DANGEROUS WITHOUT PROPER ATTIRE. && $$ WEILAND
1 follow-up statement
188 WWUS45 KCYS 011723 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MST SAT JAN 1 2011 WYZ103-106-117-011830- /O.CAN.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/ /O.CAN.KCYS.WC.Y.0001.000000T0000Z-110101T1900Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN... WHITAKER 1023 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL WARNING. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. THE WIND CHILL WARNINGS AND ADVISORIES HAVE BEEN CANCELLED. WITH BREEZY CONDITIONS AND COLD TEMPERATURES GRADUALLY EASING ACROSS THE AREA...WIND CHILLS CAN STILL BE EXPECTED TO BE ZERO TO 10 BELOW ZERO EAST OF THE LARAMIE RANGE TODAY. NEAR BORDEAUX ALONG INTERSTATE 25...WINDS WILL BE STRONGER AND WIND CHILL VALUES WILL STILL BE 10 BELOW TO 20 BELOW ZERO TODAY. $$ WYZ104-105-109>116-011830- /O.CAN.KCYS.WC.W.0004.000000T0000Z-110101T1900Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 1023 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL WARNING. THE WIND CHILL WARNINGS HAVE BEEN CANCELLED. WITH BREEZY CONDITIONS AND COLD TEMPERATURES GRADUALLY EASING ACROSS THE AREA...WIND CHILLS CAN STILL BE EXPECTED TO BE 10 BELOW TO 20 BELOW ZERO TODAY...WITH SLIGHTLY LOWER VALUES EXPECTED ON EXPOSED AREAS OF THE HIGHEST TERRAIN. $$ NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 011830- /O.CAN.KCYS.WC.Y.0001.000000T0000Z-110101T1900Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 1023 AM MST SAT JAN 1 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL ADVISORIES HAVE BEEN CANCELLED. WITH BREEZY CONDITIONS AND COLD TEMPERATURES GRADUALLY EASING ACROSS THE AREA...WIND CHILLS CAN STILL BE EXPECTED TO BE ZERO TO 10 BELOW ZERO EAST OF THE LARAMIE RANGE TODAY. $$ CARPENTER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:41 AM MST, 9 minutes earlier.
Area forecast discussion, Jan 1, 3:41 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST SAT JAN 1 2011
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
TEMPERATURES HAVE WARMED SLOWLY SINCE THE LATE EVENING OVER MUCH OF
THE CWA. WINDS HAVE REMAINED BRISK OVER THE EAST PART OF THE CWA
OVERNIGHT...AND STRONGER ALONG AND WEST OF THE LARAMIE RANGE. THE
RESULTING WIND CHILL VALUES SINCE 06Z HAVE BEEN BELOW ADVISORY
CRITERIA IN THE EAST PART OF THE CWA AND AT ADVISORY CRITERIA IN THE
WEST. MODIFIED THE PREVIOUSLY ISSUED HIGHLIGHTS FOR A WIND CHILL
ADVISORY IN THE EAST UNTIL 18Z AND A WIND CHILL WARNING IN THE WEST
THROUGH THAT TIME. LIGHT SNOW OR FLURRIES ALSO CONTINUE TO FALL IN
THE NORTHEAST CORNER OF THE CWA AS OF 10Z AND SHOULD CONTINUE
THROUGH THE MID MORNING AS THE STORM SYSTEM MOVES FURTHER NORTHEAST.
CONDITIONS WILL IMPROVE OVER THE CWA TODAY WITH RISING HEIGHTS ALOFT
AND SURFACE HIGH PRESSURE MOVING OVER THE REGION. PERIODS OF LIGHT
SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE SNOWY AND
SIERRA MADRE RANGES TODAY WITH LIGHT ACCUMULATIONS. OTHERWISE...
CLOUDS WILL CONTINUE TO DECREASE IN MOST AREAS TODAY AND THE
TEMPERATURES WILL CONTINUE TO SLOWLY WARM. THE MAIN CONCERN FOR
TODAY AND TONIGHT WILL BE THE WINDS AND BLOWING SNOW IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE. WIND GUSTS HAVE BEEN BETWEEN 50 AND
55 MPH AT KARL SINCE 06Z WITH THE SPEEDS AT THE LOWEST GATE OF THE
MEDICINE BOW PROFILER RUNNING AT 45 KNOTS. IN ADVANCE OF A
SHORTWAVE TROUGH APPROACHING FROM THE NORTH...THE LOW LEVEL HEIGHT
DIFFERENCES INCREASE TO FAVORABLE LEVELS BETWEEN KCAG AND KCPR
TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE 700 MB WINDS ARE
STRONGER FROM THE 00Z GFS OVER THE WYOMING PART OF THE CWA AT 45 TO
55 KNOTS. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR SOME AREAS
ALONG AND WEST OF THE LARAMIE RANGE FROM 01Z TO 19Z SUNDAY AND
EMPHASIZE THE BLOWING SNOW. THAT SAME SHORTWAVE TROUGH WILL SPREAD
CLOUDS AND LIGHT SNOW OVER THE WEST AND NORTH PARTS OF THE CWA SUNDAY
NIGHT. TEMPERATURES WILL CONTINUE TO WARM IN MOST AREAS THROUGH
SUNDAY NIGHT WITH THE WESTERLY WINDS AND WARM AIR ADVECTION.
.LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF SYNOPTIC
PATTERNS FAIRLY SIMILAR...THUS MODEL SOLUTIONS REASONABLE.
MONDAY...ALBERTA CLIPPER SYSTEM MOVES SOUTHEAST ACROSS THE NORTHERN
PLAINS STATES WITH LITTLE EFFECT FOR US. MAXIMUM TEMPERATURES IN THE
20S TO LOWER 30S WITH 700 MB TEMPERATURES FROM -9C SOUTHWEST TO -16C
NORTHEAST.
TUESDAY...SLOW WARMING TREND ON TAP AS HEIGHTS ALOFT AND THICKNESSES
RISE WITH FLOW ALOFT BACKING TO WEST NORTHWEST. FEW OROGRAPHIC SNOW
SHOWERS ACROSS THE SIERRA MADRE RANGE ON THE NORTHERN EXTENT OF A
SHORTWAVE TROUGH TRAVERSING ACROSS WESTERN COLORADO.
WEDNESDAY...FLOW ALOFT TURNS NORTHWEST AGAIN AND WINDS WILL
INCREASED MARKEDLY AS SURFACE THROUGH 700 MB GRADIENTS STRENGTHEN
AND BECOME UNIDIRECTIONAL. POSSIBLE HIGH WIND EVENT ALONG AND WEST
OF INTERSTATE 25.
THURSDAY...ANOTHER WINDY DAY WITH STRONG NORTHWEST FLOW
ALOFT...IMPRESSIVE GRADIENTS FROM THE SURFACE THROUGH 700 MB AND
DEEP UNIDIRECTIONAL NORTHWEST FLOW.
FRIDAY...SIMILAR FLOW PATTERN TO THURSDAY THOUGH A BACKDOOR COLD
FRONT PROGGED TO AFFECT AREAS EAST OF INTERSTATE 25 COOLING
TEMPERATURES SLIGHTLY. STILL DRY WITH LIMITED LOW AND MID LEVEL
MOISTURE.
&&
.AVIATION...12Z TAF ISSUANCE...
LOWER CEILINGS AND VISIBILITIES IN SNOW AND BLOWING SNOW WILL
CONTINUE THROUGH 16Z OVER THE NORTHEAST CORNER OF THE CWA. WINDS AND
REDUCED VISIBILITIES IN BLOWING SNOW WILL BE THE MAIN ISSUE OVER THE
REST OF THE CWA THROUGH 12Z SUNDAY. WIND GUSTS WILL BE AS HIGH AS
50 KNOTS ALONG AND WEST OF THE LARAMIE RANGE THROUGH MID MORNING AND
AGAIN TONIGHT. THE WINDS WILL REDUCE VISIBILITIES TO A FEW MILES
IN SOME AREAS...MAINLY ALONG AND WEST OF THE LARAMIE RANGE. THE
SNOWY RANGE WILL BE OBSCURED THROUGH 00Z SUNDAY.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS WITH VERY COLD TEMPERATURES
AND RECENT SNOWFALL. NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH
ALONG AND WEST OF THE LARAMIE RANGE THROUGH SUNDAY AND AS HIGH AS
40 MPH IN AREAS TO THE EAST. TEMPERATURES WILL WARM SLOWLY THROUGH
THE MID PART OF NEXT WEEK...BUT WILL ONLY RETURN TO NEAR NORMAL
VALUES. LITTLE OR NO PRECIPITATION IS EXPECTED OUTSIDE OF THE
MOUNTAINS THROUGH NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING UNTIL NOON FOR WYZ103-WYZ104-WYZ105-WYZ106-
WYZ109-WYZ110-WYZ111...WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117.
WIND CHILL ADVISORY UNTIL NOON FOR WYZ101-WYZ102-WYZ107-WYZ108-
WYZ118-WYZ119.
HIGH WIND WATCH FROM 6 PM THIS EVENING THROUGH NOON SUNDAY FOR
WYZ104-WYZ105-WYZ106-WYZ110-WYZ116-WYZ117.
NE...WIND CHILL ADVISORY UNTIL NOON FOR NEZ002-NEZ003-NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
WEILAND/RUBINHazardous weather outlook, Dec 31, 3:32 PM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 332 PM MST FRI DEC 31 2010 WYZ101-103>107-109>115-117-118-012245- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 332 PM MST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...FOR AREAS ALONG AND WEST OF INTERSTATE 25. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL WARNING IS IN EFFECT FOR WIND CHILL READINGS BETWEEN 25 TO 40 BELOW ZERO. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY LATE THIS EVENING...WINDS ARE FORECAST TO INCREASE ONCE AGAIN BY EARLY SATURDAY MORNING. THE VERY COLD TEMPERATURES COMBINED WITH STRONG GUSTY WINDS WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES THROUGH SUNRISE ON SATURDAY. GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW...WITH VISIBILITIES LOWERING TO ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN 5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-012245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 332 PM MST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING EAST OF INTERSTATE 25. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WILL CONTINUE THROUGH THIS EVENING...CREATING WIDESPREAD MODERATE SNOW AS IT MOVES NORTHEASTWARD INTO THE GREAT LAKES REGION BY TONIGHT. STRONG NORTH TO NORTHWEST WINDS WILL CAUSE BLOWING SNOW THAT IS EXPECTED TO CREATE WHITE OUT CONDITIONS THIS EVENING BEFORE VISIBILITIES GRADUALLY IMPROVE LATER TONIGHT. A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING. ADDITIONALLY...WIND CHILL VALUES WILL REMAIN BETWEEN 20 TO 30 BELOW ZERO THROUGH THE NIGHT. PROLONGED EXPOSURE TO THESE TYPE OF WIND CHILLS WILL CAUSE FROST BITE TO EXPOSED SKIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTER COLD WIND CHILLS BETWEEN 15 TO 30 DEGREES BELOW ZERO ARE EXPECTED TO LINGER INTO SUNDAY MORNING. A SLIGHT WARMING TREND IS FORECAST FOR SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT TOTAL SNOW ACCUMULATIONS SATURDAY MORNING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ116-012245- SOUTH LARAMIE RANGE- 332 PM MST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERSTATE 80 SUMMIT INCLUDING HAPPY JACK ROAD WEST OF CHEYENNE. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOWFALL WILL GRADUALLY COME TO AN END THIS EVENING. HOWEVER...STRONG WINDS WILL RESULT IN BLOWING SNOW CREATING VISIBILITIES NEAR ZERO AT TIMES ALONG THE SOUTHERN LARAMIE RANGE. A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN 5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY REPORTS OF SNOW ACCUMULATION OR WIND SPEEDS WOULD BE GREATLY APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 31, 11:00 PM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1100 PM MST FRI DEC 31 2010 WYZ110-116-117-010900- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1100 PM MST FRI DEC 31 2010 ...STRONG WINDS HAVE DEVELOPED OVER AND NEAR THE LARAMIE RANGE AND THE ARLINGTON AREA... AT 1041 PM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 50 MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA. AT THAT TIME...ARLINGTON HAD A WIND GUST TO 50 MPH AND VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 49 MPH. THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN 30 AND 40 BELOW ZERO. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON ON SATURDAY. WEILAND
Local storm report, Jan 1, 1:14 AM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 AM MST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/01/2011 M58 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS AT 42 MPH.
&&
MWEILANDSpecial weather statement, Jan 1, 1:17 AM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 117 AM MST SAT JAN 1 2011 WYZ110-116-117-011030- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 117 AM MST SAT JAN 1 2011 ...STRONG WINDS CONTINUE OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND THE ARLINGTON AREA... AT 110 AM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 55 MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA. AT THAT TIME...ARLINGTON HAD A WIND GUST TO 58 MPH AND VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 43 MPH. THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN 30 AND 40 BELOW ZERO. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:57 PM MST | Wind Chill Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 13 hr |
| Jan 1, 3:59 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 6 hr |
| Jan 1, 10:27 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 26 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.